Alert archive / Iowa / Wind Chill Advisories in 2008
Wind Chill Advisory 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind chill advisory at Jan 23, 2008, 3:43 AM CST for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Jan 23, 2008, 3:52 PM CST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2008, 3:43 AM CST (09:43 UTC)
- In effect from
- Jan 23, 2008, 3:52 PM CST
- Expired
- Jan 24, 2008, 12:00 PM CST
- In force
- 20 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.7 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 3:01 PM CST, 12 hours 42 minutes earlier.
Area forecast discussion, Jan 22, 3:01 PM CST, 12 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 301 PM CST TUE JAN 22 2008 .SYNOPSIS... NW FLOW RESULTING FROM LONGWAVE TROUGH REACHING FROM HUDSON BAY SSW INTO WESTERN IA THIS MORNING HAS ALLOWED REINFORCING SHOT OF ARCTIC AIR TO SPILL INTO THE REGION WITH AFTERNOON TEMPERATURES PRIMARILY IN THE TEENS. AT 19Z...MSAS INDICATED 1031 MB SURFACE HIGH CENTERED OVER KS AND OK WITH LOW PRESSURE CENTERS OVER THE GREAT LAKES AND UPSTREAM PUSHING INTO NE MT. ANOTHER UPSTREAM SHORTWAVE...SEEN ON WV DROPPING SE OUT OF ALBERTA...WILL DRIVE THE MT CLIPPER SOUTHEAST... BRINGING ANOTHER CHANCE FOR LIGHT SNOW AS IT PASSES THROUGH THE REGION WED. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY... INITIAL CHALLENGE IS TEMPERATURES AND WINDS TONIGHT...THEN SNOW CHANCES ON WED AS CLIPPER PASSES THROUGH. 20Z MSAS ANALYSIS INDICATED AXIS OF 3 MB PRESSURE FALLS EXTENDING FROM LAKE SUPERIOR LOW SE ACROSS WI THROUGH CENTRAL IA AHEAD OF TROUGH/DEVELOPING COLD FRONT. THIS...ALONG WITH TIGHTER PRESSURE GRADIENT ACROSS NORTHERN CWA WAS CAUSING WHAT APPEARS TO BE BLOWING SNOW...SHOWING UP AS -SN OR HZ AT AWOS SITES INCLUDING KMXO...KSFY...AND KOLZ THIS AFTERNOON. ALTHOUGH THE PRESSURE GRADIENT IS PROGGED TO RELAX SOME...MODELS MAY BE UNDERDOING WIND SPEEDS AND WERE TRENDING AT LEAST 3 MB TOO WEAK WITH THE LOW MOVING INTO MT. WILL KEEP WINDS IN 10 TO 15 KT RANGE THIS EVENING BEFORE HIGHER LEVEL CLOUDS OVER SD AND MT IN ADVANCE OF THE APPROACHING SYSTEM APPROACH THE AREA. THIS COMBINATION SHOULD KEEP TEMPERATURES FROM PLUNGING THIS EVENING AND WILL GO NO LOWER THAN SINGLE DIGIT OVERNIGHT LOWS. PREFER NAM HANDLING OF SURFACE LOW AS IT KEEPS DEEPER CLOSED SURFACE LOW PASSING SOUTH OF CWA ON WED WITH LIGHT SNOW DEVELOPING IN AREA OF QG FORCING AND LOW LEVEL FRONTOGENESIS. HAVE RAISED POPS TO LIKELY ACROSS NORTH WED MORNING...SPREADING INTO THE SOUTH BY AFTERNOON. WITH LIMITED MOISTURE AND LACKING STRONG JET SUPPORT...LOOKS TO BE ANOTHER HIGH POP/LOW QPF EVENT WITH A FEW HUNDREDTHS LIQUID EQUIVALENT AND FLUFFY SNOWFALL AMOUNTS NEAR OR POSSIBLY JUST ABOVE 1 INCH. AFTER RISING A FEW DEGREES LATE TONIGHT/EARLY MORNING INTO TEENS MOST AREAS...TEMPERATURES WILL BE STEADY OR DROP A DEGREE OR TWO BEHIND THE FRONT THAT DROPS THROUGH MOST OF THE AREA BY AFTERNOON. COULD SEE SOME BLOWING SNOW AS WINDS INCREASE BEHIND THE FRONT...ESPECIALLY IN THE NORTH IN THE AFTERNOON...BUT WILL LEAVE MENTION OUT FOR NOW. ..SHEETS.. && .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY... EXTREMELY COLD CONDITIONS WILL BE FOUND AGAIN WEDNESDAY NIGHT AND THURSDAY...SIMILAR TO WHAT WAS SEEN LAST WEEKEND...WITH WIDESPREAD SUBZERO TEMPS...AT NIGHT AND HIGHS ONLY A FEW DEGREES ABOVE ZERO IN DEEP SNOWPACK AREAS...NOW INCLUDING ALL BUT THE FAR SOUTHWEST CWA. WIND CHILL READINS WILL DIP WELL BELOW -20...AND A WIND CHILL ADVISORY IS LIKELY FOR THIS TIME PERIOD. THURSDAY NIGHT AND FRIDAY WILL SEE STRONG WARM ADVECTION...BUT MUCH OF THIS WILL ONLY OCCUR ALOFT AS CLOUDS AND SNOW KICK IN BEFORE ACTUAL WARM AIR MAKES IT THIS FAR NORTH. MODELS CONTINUE TO REPRESENT GOOD FORCING AND ENOUGH MOISTURE FOR AN AXIS OF 2 TO 4 INCHES...WITH 1 TO 2 INCHES SURROUNDING IT. RIGHT NOW...THE ECMWF AND GFS SHOW THIS AXIS TO BE CENTERED FROM EASTERN KS...THROUGH THE CENTRAL CWA...INTO WISCONSIN. WE HAVE INCREASED POPS...BUT STILL ARE IN CHANCE RANGE SINCE THE EVENT IS SOMEWHAT SPLIT BETWEEN FRIDAY AFTERNOON AND FRIDAY NIGHT...BUT IN THE END MAY ONLY REQUIRE HIGH POPS IN ONE OR THE OTHER PERIOD. BEYOND...MODELS CONTINUE TO OFFER VARIOUS SOLUTIONS ON WARMING THE MIDWEST...WITH ACTIVE WEATHER IN THE FORM OF MIXED RAIN AND SNOW...ICE OR ALL RAIN EXPECTED. CONFIDENCE ON TIMING AND STRENGTH IS VERY LOW...THUS ONLY A WARMING TREND AND LOW POPS ARE FORECAST FOR NOW. ERVIN && .AVIATION... VFR CONDITIONS WILL PREVAIL THIS EVENING...THEN HIGH CLOUDS WILL SPILL OVER THE AREA LATE AHEAD OF A CLIPPER TYPE SNOW SYSTEM THAT WILL BRING LIGHT SNOW AND MVFR CONDITIONS ON WED. WILL BE SOME LOCALIZED AREAS OF BLOWING SNOW LATE THIS AFTERNOON AND EVENING THAT MAY BRIEFLY IMPACT THE CID AND DBQ SITES WHERE WINDS MAY BRIEFLY INCREASE TO 15 TO 20 MPH. MVFR CIGS AND OCCASIONAL VISIBILITIES NEAR OR BLOW 3SM IN LIGHT SNOW WILL OVERSPREAD CID AND DBQ BY SUNRISE...BUT NOT LIKELY REACH MLI AND BRL UNTIL MID MORNING. ..SHEETS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. SHEETS/ERVIN
Hazardous weather outlook, Jan 22, 9:32 AM CST, 18 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 932 AM CST TUE JAN 22 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231545- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 932 AM CST TUE JAN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF SINGLE DIGIT TEMPERATURES AND 10 MPH WINDS WILL RESULT IN WIND CHILLS AS LOW AS 10 TO 20 BELOW ZERO THIS MORNING... MAINLY NORTHWEST OF A LINE FROM FAIRFIELD IOWA TO FREEPORT ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CLIPPER SYSTEM WILL BRING A CHANCE OF LIGHT SNOW TO THE AREA WEDNESDAY...FOLLOWED BY AN INTRUSION OF ARCTIC AIR. LOW TEMPERATURES WEDNESDAY NIGHT WILL FALL BELOW ZERO...AND HIGH TEMPERATURES THURSDAY WILL TOP OUT IN THE SINGLE DIGITS TO LOWER TEENS. IN ADDITION...THE WIND CHILL THROUGH THE PERIOD WILL BE DANGEROUSLY COLD...FALLING TO 20 TO 30 BELOW ZERO AT TIMES. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF SNOW FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 8:32 PM CST | River Flood Warning | DVN | Henry, Rock Island, Whiteside | 19 days |
Nearby
Wind Chill Advisories in Iowa, 2008Wind Chill Advisories in Illinois, 2008Wind Chill Advisories in Missouri, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.